Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 63, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 20, 2007, 2:01 PM EDT for Onslow County, North Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2007, 2:01 PM EDT (18:01 UTC)
- Expired
- Jul 20, 2007, 2:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
County Onslow County, NC
The radar
The Morehead City radar (KMHX), 56 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1571 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMHX 201802 SVRMHX NCC133-201845- /O.NEW.KMHX.SV.W.0063.070720T1801Z-070720T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 201 PM EDT FRI JUL 20 2007 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ONSLOW COUNTY IN EASTERN NORTH CAROLINA... THIS INCLUDES THE CITIES OF...PUMPKIN CENTER...PINEY GREEN...NEW RIVER AIR STATION...JACKSONVILLE...HALF MOON...CAMP LEJEUNE MAIN GATE... * UNTIL 245 PM EDT * AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAWS RUN...OR ABOUT 11 MILES WEST OF NEW RIVER AIR STATION...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CATHERINE LAKE BY 215 PM EDT... VERONA BY 225 PM EDT... NEW RIVER AIR STATION AND HALF MOON BY 230 PM EDT... JACKSONVILLE AND CAMP LEJEUNE MAIN GATE BY 240 PM EDT... PUMPKIN CENTER...PINEY GREEN...MIDWAY PARK AND KELLUM BY 245 PM EDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3478 7770 3458 7762 3466 7719 3491 7725 $$ 5
1 follow-up statement
000 WWUS52 KMHX 201826 SVSMHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 226 PM EDT FRI JUL 20 2007 NCC133-201845- /O.CON.KMHX.SV.W.0063.000000T0000Z-070720T1845Z/ ONSLOW NC- 226 PM EDT FRI JUL 20 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR ONSLOW COUNTY... AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW RIVER AIR STATION...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF HALF MOON BY 235 PM EDT... JACKSONVILLE AND CAMP LEJEUNE MAIN GATE BY 240 PM EDT... MIDWAY PARK...PUMPKIN CENTER...PINEY GREEN AND KELLUM BY 245 PM EDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3479 7756 3443 7756 3466 7719 3491 7725 $$ 5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 10:58 AM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 20, 10:58 AM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1058 AM EDT FRI JUL 20 2007 .SYNOPSIS... A COLD FRONT WILL DROP SOUTH INTO EASTERN NORTH CAROLINA BY THIS EVENING THEN STALL BRIEFLY ALONG THE COAST. SFC HIGH PRES WILL BUILD DOWN THE COAST ON SAT AND SUN. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LATEST SFC ANALYSIS INDICATES A PRE-FRONTAL WIND SHIFT/TROUGH OVER THE COASTAL PLAIN WITH THE ACTUAL COLD FRONT EXTENDING FROM NEAR NORFOLK TO JUST NW OF RAH THEN WESTWARD INTO NORTHERN TN. S/W TROUGH NOW OVER EASTERN TN WILL MOVE EAST TODAY AND INTERACT WITH ABOVE MENTIONED SFC FEATURES THIS AFTERNOON AND EVENING. WILL CONTINUE TO FOLLOW MORE IN LINE WITH THE NAM/ARW AS GFS APPEARS TO BE SUFFERING FROM CONVECTIVE FEEDBACK ISSUES. FORECAST IN DECENT SHAPE THIS MORNING BUT DID INCREASE POPS MAINLY ALONG IMMEDIATE COASTAL AREAS WHERE SEA BREEZE WILL LIKELY BE PINNED BY APPROACHING WIND SHIFT LINE. ALSO LOWERED MAX TEMPS A FEW DEGREES OVER FAR WESTERN ZONES WHERE MID/HIGH LEVEL CLOUDS ARE OVERSPREADING THE AREA FROM THE WEST. SHOULD SEE SCT CONVECTION BEGIN TO DEVELOP OVER INLAND AREAS AFT 17Z AND CONTINUE INTO THE EVENING HOURS. AIRMASS WILL BE QUITE UNSTABLE THIS AFTERNOON SO CANNOT RULE OUT ISOLATED SEVERE THREAT WITH THE STRONGER CELLS. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... SFC FRONT MAY HANG UP ALONG THE COAST TONIGHT. AGAIN GFS IS FARTHER WEST THAN NAM. WILL CONTINUE TO FAVOR NAM SOLUTION AND INDICATE BEST CHANCES FOR PCPN EARLY ALL LOCATIONS THEN ALONG THE COAST LATE TONIGHT AND SAT. WITH WEAK SFC LOW NOTED DEVELOPING ALONG THE BOUNDARY AND DRIFTING NORTH ON SAT WILL HOLD CLOUDS AND POPS MAINLY NEAR THE COAST. TEMPS SHOULD BE QUITE LOWER BY SAT GIVEN LOW LVL NE FLOW AND CLOUD COVER. BEST INSTABILITY EARLY TONIGHT SO WILL MENTION BRIEFLY A RISK FOR SEVERE WEATHER...MAINLY NEAR THE COAST IN THE EVENING. WILL ALSO MENTION LOW POPS NEAR THE COAST EVEN INTO SAT EVNG BEFORE LOW LVL FORCING AND HEATING DISSIPATE ENOUGH TO ELIMINATE CHANCE FOR PCPN. && .LONG TERM /SUNDAY THROUGH THURSDAY/... UPPER TROUGH/LOW PRES CONTINUES OVER THE EAST COAST SUN AND MON WITH SFC LOW PRES LIFTING NEWD OFF THE MID ATLANTIC COAST. N-NELY WINDS WILL CONTINUE TO BRING TEMPS A FEW DEGREES BELOW CLIMO WITH DEWPOINTS IN THE 60S MAKING FOR A MORE COMFORTABLE AIRMASS THAN THE PAST COUPLE WEEKS. MODELS DIFFER MID WEEK WITH PROGRESSING OF THE UPPER LOW OVER THE EAST BUT PREFERRED SOLUTION IS FOR IT TO SLOWLY LIFT NE WITH THE BERMUDA HIGH BUILDING W INTO THE REGION. A RETURN OF S-SELY FLOW ACROSS THE REGION WILL BRING INCREASED LOW LEVEL MOISTURE AND WARMER TEMPS WITH ISOLATED TO SCATTERED AFTERNOON TSTMS. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... PRE FRONTAL TROUGH HAS MOVES THROUGH THE WESTERN TERMINALS WITH LIGHT NORTH WINDS AT BOTH PGV AND ISO. THIS FEATURE WILL CONTINUE MOVING SE THIS MORNING AND SHOULD BE SITUATED ALONG THE COAST BY EARLY AFTERNOON. SFC COLD FRONT NW OF THE AREA WILL MOVE SE ACROSS THE TERMINALS BY 00Z. VFR CONDITIONS WILL PREVAIL THROUGH 16Z THEN EXPECT SCT CONVECTION TO DEVELOP OVER THE TERMINALS THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING HOURS WITH WIDESPREAD MVFR/OCNL IFR CONDITIONS IN AND AROUND PRECIP. && .MARINE... A FRONTAL BOUNDARY WILL DROP INTO THE REGION TODAY WITH MODERATE SWLY WINDS TO 20 KT AND SEAS UP TO 5 FT AHEAD OF THE FRONT. THE FRONT WILL PUSH INTO THE NRN WATERS THIS AFTERNOON MAKING TO AROUND HATTERAS TO SURF CITY THIS EVENING AND STALLING OVER THE OFFSHORE WATERS TONIGHT. LOW PRES DEVELOPS ALONG THE FRONT SAT AND LIFTS NE OF THE REGION SAT NIGHT AND SUN. MODERATE N-NELY WINDS 15 TO 20 KT CONTINUE ACROSS THE WATERS AFTER FROPA THROUGH SUN WITH SEAS CONTINUING AROUND 4 TO 5 FT. MODELS KEEP CONDITIONS JUST BELOW SMALL CRAFT THROUGH THE WEEKEND AND NO FLAGS ANTICIPATED AT THIS TIME. THE BERMUDA HIGH WILL BUILD INTO THE REGION ON TUE WITH S-SELY WINDS RETURNING ACROSS THE COASTAL WATERS. .RIP CURRENTS... ONSHORE WINDS 15 TO 20 KT ACROSS SRN BEACHES WITH A 1-2 FT GROUND SWELL WILL BRING A MODERATE RISK OF RIP CURRENTS ALONG BEACHES FROM CAPE HATTERAS TODAY WITH OFFSHORE WINDS KEEPING A LOW RISK NORTH OF HATTERAS. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...MF NEAR TERM...JW SHORT TERM...MF LONG TERM...SK AVIATION...JW MARINE...JME
Hazardous weather outlook, Jul 20, 5:30 AM EDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 530 AM EDT FRI JUL 20 2007 NCZ095-098-103-104-210930- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 530 AM EDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT DROPPING SOUTH INTO THE REGION TODAY. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND THIS EVENING WITH DAMAGING WINDS THE PRIMARY THREAT. WIND AND SWELL CONDITIONS WILL COMBINE TO PRODUCE A MODERATE THREAT OF RIP CURRENTS ALONG AREA BEACHES TODAY FROM CAPE HATTERAS SOUTH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. NCZ029-044>047-079>081-090>094-210930- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 530 AM EDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT DROPPING SOUTH INTO THE REGION TODAY. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND THIS EVENING WITH DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING.
In the hours before
Special weather statement, Jul 20, 1:37 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 137 PM EDT FRI JUL 20 2007 NCZ093-201815- CRAVEN- 137 PM EDT FRI JUL 20 2007 ...STRONG THUNDERSTORMS WILL AFFECT CRAVEN COUNTY UNTIL 215 PM EDT... AT 137 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER HAVELOCK... MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CHERRY BRANCH AT 150 PM EDT...NORTH HARLOWE AT 200 PM EDT...BACHELOR AT 205 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE CHERRY POINT AIR STATION AND GREAT NECK. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 24
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 12:17 PM EDT | Marine Weather Statement | MHX | 58 min | |
| Jul 20, 1:03 PM EDT | Special Marine Warning | MHX | 42 min | |
| Jul 20, 1:38 PM EDT | Severe Thunderstorm Warning | MHX | Hyde | 52 min |
| Jul 20, 1:39 PM EDT | Special Marine Warning | MHX | 36 min | |
| Jul 20, 1:52 PM EDT | Special Marine Warning | MHX | 53 min | |
| Jul 20, 2:15 PM EDT | Areal Flood Warning | MHX | Craven | 103 min |
| Jul 20, 2:29 PM EDT | Special Marine Warning | MHX | 61 min | |
| Jul 20, 2:36 PM EDT | Areal Flood Warning | MHX | Jones, Onslow | 86 min |
| Jul 20, 2:50 PM EDT | Special Marine Warning | MHX | 55 min | |
| Jul 20, 2:53 PM EDT | Special Marine Warning | MHX | 67 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.